Im only 16 years old. Healthy and active. Havent had allergies or any kind of skin rash up until i turned 13. It started with scabies, then something called pitoriais rosea...then hives. Now im getting a new something....It started with an irritating itch on my hands and feet. it would just turn red and itch...no rash yet. Then about a week later I got the strangest "welt like" rashes. They appear on my back, arms, stomach, neck, feet, and hands...and once on my face. They came in row kinda like this _____ _______. Except they were curved. they itch horribly to the point were i scratch myself till i bleed. I went to the doctor and he gave me prednisone but it doesnt seem to help. The welts keep coming back and i havent changed soaps, detergents, theres nothing out of the ordinary. Ive taken benadryl, zyrtec, and every other antihistamine you could imagine. Someone please help me because its really starting to interfere with my everyday life.
These rashes that you are describing may fit in the category of scabies or pityriasis rosea.Rash in scabies is usually found in the folds of skin and they are red blister like rashes.Yet they are very itchy and can disrupt life.Did you complete your treatment for scabies as permethrin cream and oral ivermectin?
Rash of pityriasis is usually harmless and goes away on its own.In some cases of uncontrollable itching,oral and local steroids can be used.
Third possibility is of hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). Double conventional doses of non-sedating antihistamines such as Cetirizine, Loratadine etc may be needed to get symptom relief. Sedating antihistamines such as Chlorphenamine or Hydroxyzine are used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. Severe and resistant cases may need immunotherapy.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.
If the symptoms worsen after treatment also then it is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis,chronic sinusitis, hyperthyroidism, lymphomas, collagen vascular diseases, and cancers of the rectum, kidneys and gastrointestinal tract.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.